Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
179 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How can pain and weakness in the calves be treated?

The calf of my legs are very sore and weak. Hurts really bad when I walk. My doctor change my blood pressure med to VALSARTAN 80 MG. a few days prior to me flying out to Las Vegas for the Christmas Holidays I was flying for 4 hrs. I got a really bad cramp in my left leg while on the plane. I stood up and walked up and down the aisle. Since arriving in Las Vegas, I have been doing lots of walking around the 5th day of being here, I began experiencing very sore and weak calves. Can you please tell me what I can do. I am scheduled to fly back home on tomorrow on a 4 hr flight. I am a 65yr old black female. My overall health is good. I do take vitamins and supplements.
Thu, 9 Aug 2018
Report Abuse
General Surgeon 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

* As per my clinical experience, the severe muscle cramps involving calf are known side effect of angiotension II converting preparations via alterations in potassium levels. I recommend to call your doctors office and discuss the same, as you require change of molecule instead of Valsartan.

Hope I have answered your query.
Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


How can pain and weakness in the calves be treated?

Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. * As per my clinical experience, the severe muscle cramps involving calf are known side effect of angiotension II converting preparations via alterations in potassium levels. I recommend to call your doctors office and discuss the same, as you require change of molecule instead of Valsartan. Hope I have answered your query. Let me know if I can assist you further.